Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had cortisone shot in knee and wrist. Face is red, feverish and severe headache. Advised to take loritab for pain. Advise?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I had a cortisone shot in my knee and one in my wrist yesterday. My face is really red, flushed, feverish and I have a SEVERE headache. I feel shaky, my breathe is somewhat short and my body feels weak/flu like. This happened to me last time I had a cortisone shot but I forgot about it. My doctor sent me to PriMed immediately for a reaction. Is it absolutely necessary that I go to an ER or can I treat myself at home. My doctor gave me Loritab for pain in my back. I have taken two Loritab 5 mg but my head still hurts and my face feels feverish. Will I be safe to wait it out at home with ice packs to my head, antihistamine, and pain meds. Also, my eyes are somewhat strained to see., Please get back to me as soon as possible! XXXXXXX XXXXXXX
Posted Fri, 20 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Nsah Bernard 55 minutes later
Brief Answer:
I believe you have already put everything in place

Detailed Answer:

Thanks for posting,

Reading your post, I am tempted to think you might be of health care and understand things well as your suggestion of taking antihistamine and pain meds plus putting on ice packs is what I was about to suggest before reading through your post completely. You are experiencing allergy to cortisone and the effect with will wear off within a couple of hours to maybe a day or 2. If it persists beyond this, i suggest you go the ER as suggested by your doctor.
Home care will be a good way to start as it is clear that the reaction is from the cortisone and ones it wears off, you will feel better.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor